Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Uniqueness and nonuniqueness of the positive Cauchy problem for the heat equation on Riemannian manifolds


Author: Minoru Murata
Journal: Proc. Amer. Math. Soc. 123 (1995), 1923-1932
MSC: Primary 58G11; Secondary 35K05, 58G30
MathSciNet review: 1242097
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate a uniqueness problem of whether a nonnegative solution of the heat equation on a noncompact Riemannian manifold is uniquely determined by its initial data. A sufficient condition for the uniqueness (resp. nonuniqueness) is given in terms of nonintegrability (resp. integrability) at infinity of $ - 1$ times a negative function by which the Ricci (resp. sectional) curvature of the manifold is bounded from below (resp. above) at infinity. For a class of manifolds, these sufficient conditions yield a simple criterion for the uniqueness.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G11, 35K05, 58G30

Retrieve articles in all journals with MSC: 58G11, 35K05, 58G30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1242097-3
PII: S 0002-9939(1995)1242097-3
Keywords: Uniqueness, positive Cauchy problem, heat equation, Riemannian manifold
Article copyright: © Copyright 1995 American Mathematical Society